Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Exposed to Syphilis. Penicillin VK recommended?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
I have been exposed to someone with syphilis and I am worried. I will not be able to see a doctor until next week and do not want to wait around and see what happens. I have penicillin VK, can I take that?
Posted Wed, 18 Apr 2012 in Sexually Transmitted Diseases
Answered by Dr. Tulasi Raman.P 19 minutes later

Thanks for your query.

First of all I would like to tell you "Self Medications Is Dangerous"

Especially with penicillin you need to be extra-careful as it has high percentage of Hypersensitivity in the general population.

I suggest that you wait until you XXXXXXX a doctor and then follow his advice about taking penicillin. As syphilis is a curable condition one week delay in treatment will not cause any significant problem.

So, its better for you to wait for one week rather than to administer penicillin by yourself.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor